Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Oct 13, 2015, 3:03 PM CDT for Hidalgo County, Texas. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2015, 3:03 PM CDT (20:03 UTC)
- Expired
- Oct 13, 2015, 4:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Brownsville, TX
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 108 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 3:20 PM CDT | TSTM WND DMG | 1 Ne Alton, TX | REPORT OF A LARGE FALLEN TREE ON THE ROADWAY AT THE INTERSECTION OF 6 MILE ROAD AND MAYBERRY BLVD. |
| Oct 13, 3:20 PM CDT | TSTM WND DMG | 4 Nw Alton, TX | REPORT OF A FALLEN TREE ON AN RV NEAR THE INTERSECTION OF 9 MILE ROAD AND LA HOMA ROAD. |
| Oct 13, 3:21 PM CDT | TSTM WND DMG | 1 E Alton, TX | 5 TO 7 POWER POLES DOWN IN THE VICINITY OF 5 MILE AND MAYBERRY IN ALTON. |
| Oct 13, 3:36 PM CDT | TSTM WND DMG | 3 Ne La Joya, TX | WIND DAMAGE TO MOBILE HOME IN THE COMMUNITY OF PUEBLO DE PALMAS IN THE VICINITY OF 4 MILE ROAD AND TOM GILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
495
WWUS84 KBRO 132003
SPSBRO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
303 PM CDT TUE OCT 13 2015
TXZ252-253-132100-
HIDALGO TX-STARR TX-
303 PM CDT TUE OCT 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STARR AND
SOUTHWESTERN HIDALGO COUNTIES UNTIL 400 PM CDT...
AT 303 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCCOOK...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA JOYA...PALMHURST...
SHARYLAND...LOS EBANOS...MCCOOK AND ALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2613 9833 2617 9834 2617 9836 2616 9837
2616 9839 2618 9841 2620 9844 2622 9844
2622 9848 2620 9848 2625 9856 2624 9855
2622 9856 2626 9859 2625 9862 2656 9852
2651 9824 2610 9830
TIME...MOT...LOC 2003Z 014DEG 28KT 2648 9842
$$
TORRESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:28 PM CDT, 35 minutes earlier.
Area forecast discussion, Oct 13, 2:28 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 228 PM CDT TUE OCT 13 2015 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...A WEAK FRONTAL BOUNDARY IS ADVANCING SLOWLY SOUTH THROUGH THE CRP CWA THIS AFTERNOON...AND SHOULD PUSH INTO THE BRO CWA THIS EVENING... BEFORE HOLDING UP FOR THE NIGHT. VERY LIGHT WINDS TONIGHT WILL CALL FOR A ROUND OF LIGHT TO MODERATE FOG ACROSS THE AREA...WHICH WILL HANG ON THROUGH BURN OFF MID WEDNESDAY MORNING...AS LOW LEVEL MOISTURE WILL NOT BE GOING ANYWHERE BEFORE LATER IN THE DAY WEDNESDAY. WILL SEE SCT TO BKN LOW CLOUDS THROUGH WEDNESDAY MORNING AS WELL. NOT GOING FOR DENSE FOG TONIGHT RIGHT NOW...BUT THAT SITUATION CAN BE REEVALUATED ON AN AD HOC BASIS. DEW POINT TEMPS WILL BE A FEW DEGREES LOWER BY WEDNESDAY NIGHT...ENOUGH TO PROBABLY STAVE OFF ANOTHER BOUT OF FOG. OVERNIGHT LOW TEMPS WILL FOLLOW THE DEW POINTS DOWN WEDNESDAY NIGHT...WITH MID TO UPPER 60S COMMONPLACE...AS OPPOSED TO 70S TONIGHT. HIGH TEMPS ON WEDNESDAY WILL EXHIBIT LITTLE CHANGE FROM TODAY...AS THERE IS NOT MUCH ACTUAL COLD AIR BEHIND THIS FRONT...JUST DRIER AIR. HIGH TEMPS WEDNESDAY WILL CONTINUE TO BE SEVERAL DEGREES ABOVE NORMAL. CAN NOT RULE OUT A STRAY STRAGGLER TYPE SHOWER WEDNESDAY...BUT THOSE SHOULD BE QUITE ISOLATED. .LONG TERM /THURSDAY THROUGH TUESDAY/...DRY PATTERN RETURNS FOR THE LONG TERM PRD ACROSS DEEP SOUTH TEXAS. AN AMPLIFIED RIDGE DOMINATES THE WESTERN PORTION OF THE CONUS WHILE SHORTWAVE TROUGH DIGS SOUTHEAST ACROSS THE NORTHEAST PLAINS THURSDAY. THIS RIDGE WILL REMAIN IN CONTROL OF THE WEATHER PATTERN FOR THE NEXT COUPLE OF DAYS WITH SURFACE HIGH STRENGTHENING AS WELL ACROSS THE SE PLAINS. THIS SURFACE FEATURE WILL ACT AS A BLOCK KEEPING THE DEEPER MOISTURE FURTHER SOUTH OF THE CWA INTO MX. EASTERLY WIND WILL PREVAIL THROUGH THE END OF THE WEEK WHICH MUCH DRIER AIR ACROSS THE AREA. THE HIGH TEMPERATURES WILL BE NEAR 90S ACROSS THROUGH THE PRD WITH MOSTLY CLEAR SKIES. A SLIGHT INCREASE IN SHOWER ACTIVITY IS POSSIBLE LATE SUN INTO MONDAY AS UPPER LEVEL SHORTWAVE ENTERS THE PAC NW. THIS WILL STRENGTHEN THE LEE TROUGH EAST OF THE ROCKIES AND RESULT IN STRENGTHENING THE LOW LEVEL JET ACROSS WEST TEXAS PULLING DEEPER MOISTURE NORTHWARD. THE BEST POTENTIAL FOR RAIN WILL STILL REMAIN SOUTH AND WEST OF THE CWA SAT BUT SUN INTO MONDAY THE CHANCES BEGIN TO INCREASE ACROSS THE AREA. && .MARINE...NOW THROUGH WEDNESDAY NIGHT...LIGHT WINDS AND LOW SEAS THROUGH 36 HOURS WITH A FLAT PRESSURE FIELD OVER THE WEST GULF. A FEW SHOWERS WILL BE POSSIBLE THROUGH WEDNESDAY ALONG A SLOW MOVING FRONT PUSHING SOUTH OVER THE WATERS. THURSDAY THROUGH MONDAY...BROAD SURFACE HIGH ACROSS THE SE PLAINS WILL CONTROL THE WEATHER PATTERN FOR MUCH OF THE LONG TERM FORECAST. A LONG EASTERLY FETCH WILL BUILD SEAS AS A RESULT ACROSS THE NORTHERN GULF EXTENDING SOUTH INTO THE LOWER TEXAS GULF COAST. SEAS COULD BUILD UP TO 6 TO 7 FEET BY SUNDAY AND CLOSER TO 8 FEET BY MONDAY. SCA WILL BE POSSIBLE DUE TO BUILDING SEAS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 72 87 71 89 / 10 10 10 10 BROWNSVILLE 73 89 70 89 / 20 10 10 10 HARLINGEN 73 91 69 92 / 10 10 10 10 MCALLEN 73 92 70 92 / 10 10 0 10 RIO GRANDE CITY 73 94 69 93 / 20 0 0 10 SOUTH PADRE ISLAND 78 84 77 87 / 20 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 54/67
Hazardous weather outlook, Oct 13, 4:53 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 453 AM CDT TUE OCT 13 2015 TXZ248>257-141000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 453 AM CDT TUE OCT 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LONG FETCH EASTERLY SWELLS MAY COMBINE WITH HIGHER ASTRONOMICAL TIDES TO BRING MINOR COASTAL FLOODING ALONG THE BEACHES OF DEEP SOUTH TEXAS OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-141000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 453 AM CDT TUE OCT 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BORDERLINE SMALL CRAFT ADVISORIES ARE POSSIBLE FOR THE FARTHER OFFSHORE WATERS OVER THE WEEKEND AS SEAS INCREASE TO NEAR 7 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 13, 2:01 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
201 PM CDT TUE OCT 13 2015
TXZ253-254-131945-
INLAND WILLACY TX-HIDALGO TX-
201 PM CDT TUE OCT 13 2015
...SPECIAL WEATHER STATEMENT...
AT 159 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN MANUEL...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAYMONDVILLE...LASARA...LINN...SAN MANUEL...HARGILL...MONTE ALTO...
LASARA ELEMENTARY SCHOOL...RED GATE...HARGILL ELEMENTARY AND
RANCHETTE ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2666 9825 2677 9808 2667 9798 2662 9799
2661 9792 2647 9778 2629 9802
TIME...MOT...LOC 1859Z 324DEG 27KT 2665 9812
TORRESSpecial weather statement, Oct 13, 2:20 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 220 PM CDT TUE OCT 13 2015 TXZ252-132030- STARR TX- 220 PM CDT TUE OCT 13 2015 ...SPECIAL WEATHER STATEMENT... AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF SANTA CATARINA...OR 8 MILES EAST OF VIBORAS...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SANTA CATARINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2677 9877 2675 9857 2640 9858 2644 9887 TIME...MOT...LOC 1919Z 008DEG 8KT 2669 9869 60
Special weather statement, Oct 13, 2:26 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 226 PM CDT TUE OCT 13 2015 TXZ253-132045- HIDALGO TX- 226 PM CDT TUE OCT 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO COUNTY UNTIL 345 PM CDT... AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR PUERTO RICO...OR 9 MILES NORTHWEST OF SAN MANUEL...MOVING SOUTH AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS FROM 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCCOOK AND PUERTO RICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2673 9833 2670 9813 2636 9814 2640 9844 TIME...MOT...LOC 1924Z 008DEG 8KT 2665 9825 60
Special weather statement, Oct 13, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
303 PM CDT TUE OCT 13 2015
TXZ252-253-132100-
HIDALGO TX-STARR TX-
303 PM CDT TUE OCT 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STARR AND
SOUTHWESTERN HIDALGO COUNTIES UNTIL 400 PM CDT...
AT 303 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCCOOK...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA JOYA...PALMHURST...
SHARYLAND...LOS EBANOS...MCCOOK AND ALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2613 9833 2617 9834 2617 9836 2616 9837
2616 9839 2618 9841 2620 9844 2622 9844
2622 9848 2620 9848 2625 9856 2624 9855
2622 9856 2626 9859 2625 9862 2656 9852
2651 9824 2610 9830
TIME...MOT...LOC 2003Z 014DEG 28KT 2648 9842
TORRESThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:01 PM CDT | Special Weather Statement | BRO | Hidalgo | 44 min |
| Oct 13, 2:20 PM CDT | Special Weather Statement | BRO | Starr | 70 min |
| Oct 13, 2:26 PM CDT | Special Weather Statement | BRO | Hidalgo | 79 min |
| Oct 13, 3:24 PM CDT | Special Weather Statement | BRO | Hidalgo | 51 min |
| Oct 13, 3:26 PM CDT | Special Weather Statement | BRO | Starr | 49 min |
| Oct 13, 3:44 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 91 min |
| Oct 13, 4:04 PM CDT | Special Weather Statement | BRO | Jim Hogg | 56 min |
| Oct 13, 4:05 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 85 min |
| Oct 13, 4:33 PM CDT | Special Weather Statement | BRO | Starr | 42 min |
| Oct 13, 5:05 PM CDT | Special Weather Statement | BRO | Zapata | 40 min |
| Oct 13, 5:08 PM CDT | Special Weather Statement | BRO | Brooks | 52 min |
| Oct 13, 5:12 PM CDT | Areal Flood Advisory | BRO | Brooks | 93 min |
| Oct 13, 5:20 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 85 min |
| Oct 13, 5:22 PM CDT | Special Weather Statement | BRO | Starr | 38 min |
| Oct 13, 5:33 PM CDT | Areal Flood Advisory | BRO | Zapata | 87 min |
| Oct 13, 5:37 PM CDT | Special Weather Statement | BRO | Brooks | 38 min |
| Oct 13, 5:45 PM CDT | Areal Flood Advisory | BRO | Brooks | 90 min |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.